MAUDE Adverse Event Report: ARTHREX, INC. UNIVERS REVERS SUTURE CUP, 39 (NEUTRAL); SHOULDR PROSTH HEMI- HUM UNCEM

ARTHREX, INC. UNIVERS REVERS SUTURE CUP, 39 (NEUTRAL); SHOULDR PROSTH HEMI- HUM UNCEM
Model Number UNIVERS REVERS SUTURE CUP, 39 (NEUTRAL)
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 02/14/2025, a sales representative reported via email that the following arthrex parts (qty.2) of an ar-9502-42arca univers revers ca humeral head adapter 42, ar-9502-39arca univers revers ca humeral head adapter 39, ar-9556-22rca univers revers ca humeral head 56/22, ar-9502f-42cpc arthrex univers revers suture cup, 42, ar-9502f-39cpc arthrex univers revers suture cup, 39 (neutral), ar-9501-10p arthrex univers revers humeral stem, size 10 were unsuccessful in seating the 42 adapter into the 42 cup.A 39 adapter and a 39 cup were also attempted but unsuccessful in properly seating.Nothing broke inside the patient.The procedure was aborted.This was discovered during a revision reverse shoulder procedure on (b)(6) 2025.Additional information has been requested.
 
Event or Problem Description
Additional information was received on 02/26/2025: another surgery has been rescheduled due to the case being fully aborted.No piece of the implants or driver mechanisms broke.It is unknown if there was a case delay during this procedure or if added anesthesia was administered to the patient.No adverse effects or significant damage on or after the surgery were reported.This occurred in a revision rtsa to reverse ca head and adapter procedure on (b)(6) 2025.Additional information was received on 03/11/2025: the initial revision case was for a tsa to rtsa.There was no information on the onset of the patient's issue/symptoms.All opened and extracted parts were stated in the initial complaint and returned.
 
Additional Manufacturer Narrative
Additional information: b5, h3, h6.
 
Event or Problem Description
Additional information was received on 03/11/2025: the initial revision case was for a tsa to rtsa.There was no information on the onset of the patient's issue/symptoms.All opened and extracted parts were stated in the initial complaint and returned.
 
Additional Manufacturer Narrative
Additional information: b5, d9, g3, h3, h6 the complaint allegation was not confirmed.The reported failure couldn't be recreated.One unpackaged ar-9502f-39cpc, serial/batch number (b)(6), was received for investigation.Visual inspection revealed damage to the diameter threaded hole.Scratches and damaged to the head of the screw was also noted.Functional testing was performed by inserting the returned ar-9502-39arca, serial/batch number (b)(6), into the ar-9502f-39cpc, serial/batch number (b)(6), with a hammer hit.It was noted that the devices attached firmly.A screwdriver was successfully used to separate the device.No problem was found.The most likely cause(s) of the reported failure are user error, specifically failing to apply the device's correct surgical technique.Directions for use dfu-0189-eor6_fmt_en.Univers revers¿ shoulder prosthesis system.E.Warnings 13.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the implant, are important considerations in the successful utilization of this device.

Brand Name
UNIVERS REVERS SUTURE CUP, 39 (NEUTRAL)
Common Device Name
SHOULDR PROSTH HEMI- HUM UNCEM
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21536488
Report Number1220246-2025-00807
Device Sequence Number20607770
Product Code HSD
UDI-Device Identifier00888867234222
UDI-Public(01)00888867234222(11)240401(17)290331(10)23.05419
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K161782
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUNIVERS REVERS SUTURE CUP, 39 (NEUTRAL)
Device Catalogue NumberAR-9502F-39CPC
Device Lot Number23.05419
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by ManufacturerNot provided
06/10/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date03/14/2025
07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown